Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 35, NWS Flagstaff, AZ

December 20, 2017Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 20, 2017, 3:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 20, 2017, 2:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2017, 3:44 AM MST (10:44 UTC)
In effect from
Dec 20, 2017, 2:00 PM MST
Expired
Dec 21, 2017, 5:00 AM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2017-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2017-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2579 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS75 KFGZ 201044
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
344 AM MST Wed Dec 20 2017

...Strong winds to impact portions of northern Arizona...

.A band of strong winds is forecast to develop ahead of a cold 
front from this afternoon through midday Thursday. This band of 
winds will move across the area from the northwest to the 
southeast. Strong winds are forecast this afternoon and evening in
the vicinity of the Kaibab Plateau, overnight along the Mogollon 
Rim, and late tonight into Thursday near the White Mountains.

AZZ004-006-007-039-201845-
/O.NEW.KFGZ.WI.Y.0035.171220T2100Z-171221T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Black Mesa Area-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M.
344 AM MST Wed Dec 20 2017

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 2 PM this afternoon to 8 PM MST
this evening. 

* TIMING...Strong winds will develop this afternoon and evening.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph

* IMPACTS...Strong winds will create difficult driving conditions
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ012-013-015-016-201845-
/O.NEW.KFGZ.WI.Y.0035.171221T0300Z-171221T0900Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, and Forest Lakes
344 AM MST Wed Dec 20 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST
THURSDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 8 PM this evening to 2 AM MST
Thursday. 

* TIMING...Strong winds will develop tonight through early 
  Thursday morning.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.
  Localized gusts to 60 mph will be possible northeast of high
  terrain features.

* IMPACTS...Strong winds will create difficult driving conditions
  for high profile vehicles. Highways of particular concern are
  I-40 from Flagstaff to Holbrook and Highway 89 between Tuba City
  and Flagstaff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-201845-
/O.NEW.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
344 AM MST Wed Dec 20 2017

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
THURSDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 11 PM this evening to 11 AM MST
Thursday. 

* TIMING...Strong winds will develop late night through late
  tomorrow morning.

* WINDS...Southwest wind 30 to 40 mph with gusts to 50 mph mph.
  Localized gusts to 65 mph will be possible northeast of high 
  terrain features.

* IMPACTS...Strong winds will create difficult driving conditions
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
6 follow-up statements
727 
WWUS75 KFGZ 201721
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1021 AM MST Wed Dec 20 2017

...Strong winds to impact portions of northern Arizona...

.A band of strong winds is forecast to develop ahead of a cold
front from this afternoon through midday Thursday. This band of
winds will move across the area from the northwest to the
southeast. Strong winds are forecast this afternoon and evening
in the vicinity of the Kaibab Plateau, overnight along the
Mogollon Rim, and late tonight into Thursday near the White
Mountains.

AZZ004-006-007-039-210300-
/O.CON.KFGZ.WI.Y.0035.171220T2100Z-171221T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Black Mesa Area-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M.
1021 AM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING...

* TIMING...Strong winds will develop this afternoon and evening.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ012-013-015-016-210300-
/O.CON.KFGZ.WI.Y.0035.171221T0300Z-171221T0900Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, and Forest Lakes
1021 AM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
MST THURSDAY...

* TIMING...Strong winds will develop tonight through early 
  Thursday morning. 

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. 
  Localized gusts to 60 mph will be possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  between Tuba City and Flagstaff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-210300-
/O.CON.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
1021 AM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST THURSDAY...

* TIMING...Strong winds will develop late night through late 
  tomorrow morning. 

* WINDS...Southwest wind 30 to 40 mph with gusts to 50 mph. 
  Localized gusts to 65 mph will be possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
155 
WWUS75 KFGZ 210132
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
632 PM MST Wed Dec 20 2017

...Strong winds to impact portions of northern Arizona...

.A band of strong winds is forecast to develop ahead of a cold
front from this afternoon through midday Thursday. This band of
winds will move across the area from the northwest to the
southeast. Strong winds are forecast this afternoon and evening
in the vicinity of the Kaibab Plateau, overnight along the
Mogollon Rim, and late tonight into Thursday near the White
Mountains.

AZZ004-006-007-039-210300-
/O.CON.KFGZ.WI.Y.0035.000000T0000Z-171221T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Black Mesa Area-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M.
632 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...Strong winds will persist through this evening.

* WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph.

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ012-013-015-016-210900-
/O.CON.KFGZ.WI.Y.0035.171221T0300Z-171221T0900Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, and Forest Lakes
632 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY...

* TIMING...Strong winds will develop tonight through early 
  Thursday morning. 

* WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55
  mph. Localized gusts to 60 mph are possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  between Tuba City and Flagstaff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-211100-
/O.CON.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
632 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST THURSDAY...

* TIMING...Strong winds will develop late tonight through late 
  tomorrow morning. 

* WINDS...Southwest wind 30 to 40 mph with gusts to 55 mph.
  Localized gusts to 60 mph are possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
252 
WWUS75 KFGZ 210306
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
806 PM MST Wed Dec 20 2017

AZZ004-006-007-039-210415-
/O.EXP.KFGZ.WI.Y.0035.000000T0000Z-171221T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Black Mesa Area-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M.
806 PM MST Wed Dec 20 2017

...WIND ADVISORY HAS EXPIRED...

Southwest winds from 20 to 30 mph with gusts to 40 mph to continue
through midnight and then decrease and become westerly 15 to 25
mph through sunrise Thursday. 

$$

AZZ012-013-015-016-210900-
/O.CON.KFGZ.WI.Y.0035.000000T0000Z-171221T0900Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, and Forest Lakes
806 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY...

* TIMING...Strong winds will develop tonight through early 
  Thursday morning. 

* WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55 
  mph. Localized gusts to 60 mph are possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  between Tuba City and Flagstaff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-211115-
/O.CON.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
806 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST THURSDAY...

* TIMING...Strong winds will develop late tonight through late 
  tomorrow morning. 

* WINDS...Southwest wind 30 to 40 mph with gusts to 55 mph. 
  Localized gusts to 60 mph are possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
724 
WWUS75 KFGZ 210555
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1055 PM MST Wed Dec 20 2017


AZZ014-017-211400-
/O.UPG.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/
/O.NEW.KFGZ.HW.W.0004.171221T0555Z-171221T1700Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
1055 PM MST Wed Dec 20 2017

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST THURSDAY...

The National Weather Service in Flagstaff has issued a High Wind
Warning, which is in effect until 10 AM MST Thursday. The Wind
Advisory is no longer in effect. 

* TIMING...Strong winds have developed as of 11 pm and will
  persist through mid morning Thursday. 
 
* WINDS...Southwest wind 35 to 50 mph with gusts to 70 mph. 
 
* IMPACTS...Springerville and Eager will experience strong
  downslope winds tonight. Strong winds will create difficult 
  driving conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ012-013-015-016-210900-
/O.CON.KFGZ.WI.Y.0035.000000T0000Z-171221T0900Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, and Forest Lakes
1055 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY...

* TIMING...Strong winds are occurring and will continue through early
  Thursday morning. 

* WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55 
  mph. Localized gusts to 60 mph are possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  between Tuba City and Flagstaff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

41
654 
WWUS75 KFGZ 210854
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
154 AM MST Thu Dec 21 2017

AZZ014-017-211700-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-171221T1700Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
154 AM MST Thu Dec 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* TIMING...Strong winds have developed as of 11 pm and will 
  persist through mid morning Thursday. 

* WINDS...Southwest wind 35 to 50 mph with gusts to 70 mph.

* IMPACTS...Springerville and Eager will experience strong 
  downslope winds tonight. Strong winds will create difficult 
  driving conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ012-013-015-016-211200-
/O.EXT.KFGZ.WI.Y.0035.000000T0000Z-171221T1200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, and Forest Lakes
154 AM MST Thu Dec 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* TIMING...Strong winds are occurring and will continue through 
  early Thursday morning. 

* WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55 
  mph. Localized gusts to 60 mph are possible northeast of high 
  terrain features. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  between Tuba City and Flagstaff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
835 
WWUS75 KFGZ 211151
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
451 AM MST Thu Dec 21 2017


AZZ012-013-015-016-211300-
/O.EXP.KFGZ.WI.Y.0035.000000T0000Z-171221T1200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, and Forest Lakes
451 AM MST Thu Dec 21 2017

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Widespread strong winds have decrease across much of the area this
morning. The wind advisory will be allowed to expire at 5 am this
morning. 

$$

AZZ014-017-211700-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-171221T1700Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
451 AM MST Thu Dec 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* TIMING...Strong winds have developed as of 11 pm and will 
  persist through mid morning Thursday. 

* WINDS...Southwest wind 35 to 50 mph with gusts to 70 mph.

* IMPACTS...Springerville and Eager will experience strong 
  downslope winds tonight. Strong winds will create difficult 
  driving conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 19, 8:46 PM MST, 6 hours 58 minutes earlier.

Area forecast discussion, Dec 19, 8:46 PM MST, 6 hours 58 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
846 PM MST Tue Dec 19 2017

.SYNOPSIS...Expect fair weather tonight. On Wednesday, southwest
winds increase substantially through the day as a cold front
approaches. Very strong winds to persist Wednesday night on the
north side of the Mogollon rim. Rain and snow showers will
develop Wednesday night and Thursday across most of northern
Arizona with the exception of Yavapai county. Sharply colder
temperatures are expected Thursday. Dry and warmer weather returns
for the weekend.

&&

.UPDATE...
No updates for tonight. Strong SW winds are coming to much of the
area by Wednesday afternoon, with a downslope wind event Wednesday
night through sunrise Thursday for areas along and north of the
Mogollon rim from Flagstaff through Springerville, and then
northward towards the Little Colorado River. We are currently
forecasting 6 to 9 hours worth of SW wind gusts 40 to 50 mph in
this area Wednesday night. Model output has been pretty consistent
over the last few runs regarding this wind event, and a Wind
Advisory is again being considered.

&&

.PREV DISCUSSION /320 PM MST/...A trough of low pressure moving in
from the Pacific northwest will bring gusty southwest winds 25 to
35 mph with a few gusts up to and exceeding 40 mph along the
Mogollon Rim and northward by Wednesday afternoon. Winds increase
substantially Wednesday night along a narrow band from Flagstaff
to Alpine where some advisory level gusts will be possible through
the night into the early morning. Due to the isolated nature of
this narrow band of higher winds, did not issue any advisory
products at this time.

Thursday through Saturday...The trough of low pressure that will
bring the gusty southwest flow late Wednesday into Thursday will
drop a surface cold front south across the area Thursday morning.
This will bring with it the chance for precipitation from
Flagstaff northward with the main concentration being along the
Kaibab Plateau eastward to the four corners. Timing for this
precipitation looks to be late Wednesday night into early Thursday
morning. Snow totals along the Kaibab Plateau will range from 2-3
inches with totals dropping as you move south to 1 in or less for
the Flagstaff area. More locally higher totals will be possible
along the Chuska Mountains in the 1-3 in range. Temperatures will
also drop significantly for Thursday and Friday before rebounding
to around normal for Saturday.

Sunday through Wednesday...After the system moves through
Thursday, a return to quieter weather is expected. Through the
holiday weekend into next week, a broad trough of low pressure
across the central US will bring gusty northwest flow to the area
and very cool temperatures. Sunday temperatures look to be around
5 to 10 degrees below normal for most areas. By Tuesday,
temperatures return to around or just above normal as ridging
begins to build back in.

&&

.AVIATION...For the 06Z package...Look for VFR conditions through
the day Wednesday, though increasing mid-to-upper level cloudiness
is expected. Wednesday evening, the chance for rain and snow showers
with local MVFR conditions will be on the increase along and north
of a KFLG-K0V7 line. Winds tonight will be generally light, but then
become southwest at 10-25 kts locally gusting to 35 kts after 16Z
Wednesday.  Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Strong and gusty southwest winds will develop ahead
of an approaching cold front on Wednesday into Wednesday night.
Chances for showers and much cooler temperatures will develop with a
passing low pressure system Wednesday night into Thursday.

Friday through Sunday...Dry and warming conditions return for Friday
and Saturday, though a drop in daytime temperatures is anticipated
again on Sunday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DL/ET
AVIATION...KD
FIRE WEATHER...KD

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Dec 19, 2:25 PM MST, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Flagstaff AZ
225 PM MST Tue Dec 19 2017

AZZ004>018-037>040-200730-
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Northern Gila County-Yavapai County Valleys and Basins-
Oak Creek and Sycamore Canyons-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
225 PM MST Tue Dec 19 2017

This hazardous weather outlook is for Apache...Coconino...
Northern Gila...Navajo...and Yavapai Counties in Northern
Arizona.

.DAY ONE...This Afternoon and Tonight

No weather hazards are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A low pressure system and associated cold front will sweep through
the state Wednesday night and Thursday bringing increased wind
speeds, the chance for rain and snow showers, and cold
temperatures.

Southwest winds will increase Wednesday afternoon to 25 to 35 mph
with a few gusts up to and exceeding 40 mph along the Mogollon
Rim and northward. Winds will increase substantially Wednesday
night along a narrow band from Flagstaff to Alpine where some
advisory level gusts will be possible through the night into the
early morning.

The front is forecast to bring light snow along and north of
I-40. 1 to 3 inches are forecast from the North Rim of Grand
Canyon east to the Chuska Mountains, with less than an inch in
the Flagstaff area.

Temperatures Thursday will be about 20 degrees colder behind the
front. Expect more mild weather late this week with another drop
in temperatures possible by Christmas Eve.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:44 AM MSTWind AdvisoryFGZApache, Navajo19 hr

Nearby

Wind Advisories in Arizona, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.